Too much testosterone, help!

by Christie
(New Zealand)

I am a 21 year old female and have had problems with too much androgens for about 10 years now. Since puberty I have had terrible acne and now I'm an adult I have further problems like hair thinning, facial hair. I have always had severe period pain.

I went for a blood test and have way too much testosterone. I'm not overweight and have always had regular periods but the doctor told me I probably have PCO. I'm now on the contraceptive pill Estelle which has cyproterone acetate and enthinyloestradiol. My period pain has gone and my acne is slowly beginning to improve.

However, the pill is harsh on my stomach and I have lost my appetite. So I was wondering after reading a lot of articles on this site whether progesterone cream could help me?

I also just went to see a naturopath who told me I've been suffering from adrenal fatigue causing my glands to give off too many androgens so he gave me adrenal extracts and vitamins to help improve that. I've only just started this so I'm yet to see if it helps.

I'm not completely sure about what's really causing all these excess androgens, but over time they have shaped my body into a more male shape with wide shoulders and narrow hips.

My question is, will a progesterone cream help me and if so, is it ok to still take with my current contraceptive pill? I know this might be too late, but is there any way it could help to reshape my body in any way - broaden my hips and create a more typical feminine shape?

Any advice or ideas would be greatly appreciated, I really need help. Thanks.

Comments for Too much testosterone, help!

Click here to add your own comments

Feb 23, 2010
Too much testosterone, help!
by: Wray

Hi Christie. It does sound as if you have PCO. Can you not have a scan done of your ovaries to confirm this? PCO is caused by oxidative stress, so you need a high level of antioxidants to reverse it. Please have a vitamin D test done, a deficiency of this can be one factor in PCO. Insulin resistance is another, a lack of vitamin D is a cause of IR.

Unfortunately the pill prevents ovulation, by doing so it prevents your ovaries from making progesterone. As this is always low in PCO the pill is not a good idea, apart from having adverse side affects,
please see this web page.

The adrenal nutrients are a good idea, too often the adrenals are forgotten, they are the most overworked organs we have. Apart from possibly vitamin D, you need large doses of arginine (1600mg/day) and N-acetyl cysteine (1200mg/day), these have been found to reverse PCO. Reversing insulin resistance also helps PCO.
Please see this web page. And
this one. Take care, Wray

Jun 09, 2010
Please let me know if you find out
by: Hanna

Christie I am having the very same problem. I don't know what to do and I have no medical care. Please let me know if you find anything out.

Jun 09, 2010
Please let me know if you find out
by: W

Hi Hanna, If you have PCO too please have a look at our web page on it here. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Hormone balance.

Search over 7,500 pages on this site...